Cytomel withdrawal symptoms

Common Questions and Answers about Cytomel withdrawal symptoms

cytomel

After reading an article about Cytomel and speaking with my endocrinologist, he added Cytomel to my treatment. Recently he decided to reduce my Cytomel dosage by 1/2. Since that change, I have less energy and can't seem to stay awake. Could the lower dosage be the cause?
I'm wondering are there any w/d symptoms people have experience from coming off of cytomel? I have found that even when literature from the company and even a pharmacist wil say that a med has no w/d symptoms whem tapered correctly; that I follow dr's orders exactly and still get w/ds, bad enough to be incapacitating. I'm not saying this is happening with cytomel, but I have noticed some increased symptoms due to the lexapro I've weaned off of.
I usually start levothyroxine after surgery then discuss the pros/cons of RAI with the patient after the pathology is reviewed by an expert at a university and if we use RAI, then we use thyrogen preparation and not cytomel withdrawal protocol. Cytomel 25 2x/day is like taking 200mcg a day of synthroid -- it's a lot of medication that many people cannot tolerate.
I never heard of a doctor ONLY Rxing Cytomel without a T4 medication with it. Now if you are only on Cytomel. - Cytomel is a very short lived medication for a T3 supplement hormone. This means if you are not taking it consistantly every 4 hrs - your thyroid levels with drop and swing up and down. You will spike with hyper within 2 hours and then crash until the next dose cycles you again. It's very hard to regulate on Cytomel alone. There should be no withdrawals on this med.
Do you think the cymbalta withdrawal could be making you feel worse and aggravating your symptoms?!!!! That's a heavy duty med to just stop taking!!! Have you tried Wellbutrin? I don't take an antidepressant, but I have a friend who has done very well on Wellbutrin. -- I'm still too new to the world of hashi hypo to know what to expect next. My diagnosis was in April '07.
The cytomel withdrawal typically causes abrupt symptoms like this - it takes several weeks (2-4 usually) for the thyroid to kick back (to where you would begin to feel better) in after being suppressed like this (low TSH).
I'm extremely tired and wired, dry tongue, loss of appetite, trembling, heart racing, then slow and pounding hard, puffy,watery eyes, continued vision problems, new headaches, leg and feet pain, especially when trying to sleep, reflux and slow digestion continue and episodes of edema among other things. I feel like i'm crawling out of my skin..fearful almost, with bouts of tearfulness. Night sweats continue. My labs on 4 weeks reduced dose of Tirosint 88mcgs and 17.5 mcgs TSH less than 0.
My doctor doesn't want to start me on thyroid meds because she is worried that they will aggravate my symptoms. I just don't know what to do - my life has completely fallen apart, I can't work, sleep, concentrate or even follow simple conversations. I am in a constant state of panic. Does anyone have any experience with this kind of thing? I feel like I'm slowly dying. Please help!
Your have to remember that T3 (Cytomel) is approximately four times more potent than T4 (Levoxyl). So, your 5 mcg of Cytomel is equivalent to 20 mcg of Levoxyl. This represents 1/5 of your total hormone intake in a day When you look at it that way, 5 mcg is not insignificant. Also, when our thyroid functions normally, it produces T4 to T3 in a ratio of about 20 to 1. This is very close to what you are taking.
At the present time, I am a 23 yr old female who has been being treated for hypothyroidism/adrenal insufficiency, fibro/CFS, with cytomel, HC, and synthroid. My main symptoms are daily fatigue and extremely achey neck and shoulders as well as what I call "lead legs" when I just get totally drained very suddenly. TSH (range 0.450-4.500) Oct'09- 4.340uIU/mL April '10- 0.07 July'10 0.082 FT4(range 0.82 - 1.77) Oct;09 1.55 ng/dL April '10 0.
My doctor wants me to stop taking ERFA thyroid and continue taking cytomel, a quarter of a pill two times a day. Then he wants me to move up half a pill 2 times a day.
At the present time, I am a 23 yr old female who has been being treated for hypothyroidism/adrenal insufficiency, fibro/CFS, with cytomel, HC, and synthroid. My main symptoms are daily fatigue and extremely achey neck and shoulders as well as what I call "lead legs" when I just get totally drained very suddenly. TSH (range 0.450-4.500) Oct'09- 4.340uIU/mL April '10- 0.07 July'10 0.082 FT4(range 0.82 - 1.77) Oct;09 1.55 ng/dL April '10 0.
I've only been on it for 2 months so I didnt think I would have withdrawal symptoms, should I take 15 today for a few days and then stop? I am so tired I can hardly do anything. I wasnt this bad before starting the meds.
Luckily, the cancer seems to have been caught early and does not appear to have spread. The doc has started me on Cytomel only - 25 mg in AM and half that in PM. Cytomel alone seems not typical - nut fom what I read it may be the best choice. I'm curious what others think about this?
As we discussed over the phone, typically we recommend to stop Levothyroxine and start Cytomel about 4 weeks prior to scheduled ablation, then stop Cytomel about 2-3 weeks prior to scheduled ablation to minimize hypothyroidism symptoms while making sure you will have adequate rise of TSH.
I really think you need some T3. Whether Cytomel (synthetic, or Dessicated) I think this will alleviate a majority of your symptoms. Please note that I think an adrenal support system should also be done when implementing T3. Cytomel works very fast and will get you adrenals going. Don't be suprised if you feel hyper the first few times. In summary.... New Doc....some T3, probably slow converter, and adrenal support (pure encapsulation ADR?
I tried getting off them last year and experienced the worst withdrawal of my life. I was paranoid, had crying spells and literally thought the world was coming to an end and wouldn't let people leave my side. I've never felt so vulnerable in my life. Now I've decided to get off them again considering winter is almost over and I'm going to go on a slow liquid taper and it could take me about a year to get off completely.
In addition, you need to increase your Synthroid as necessary to raise your FT4 to around the middle of its range, and increase your Cytomel as necessary to relieve your hypo symptoms. A good target would be about a 10% increase in FT3, to the level of around 390. Note that since T3 acts so much faster than T4, you should not take your T3 med until after blood draw for the tests.
I stopped it and started on Armour - the withdrawal symptoms were awful - headache, depression, insomnia, fatigue etc. I have felt better on the Armour but my Endo and GP will not prescribe it so I would have to buy it for the rest of my life. I want to give the combined Liothyronine and Levothyroxine another try as this is free and will save me heaps of money. But I would rather feel well and pay for it than feel lousy and get the meds for free.
I know i don't have my results yet but I just wanted to make sure what I am feeling on ERFA and cytomel is normal. I notice that when I take ERFA and cytomel together my symptoms are either the same or I start sweating more in my sleep. So I decided to cut out the ERFA and take a quarter of a cytomel pill on its own and I felt much better. Although I felt better I did notice that I was more anxious.
3 ,FT4 1.68 and FT3 2.49.Due to lack of energy even my TSH as per doctor within range , he started Cytomel 10mcg 5mcgx2/day wthlevothyroxine 75mcg x1 , for about two weeks i felt good energy before i got tired even at 2:00PM but after taking Cytomel i have energy till even 7:00PM or some time till i got to bed.
Getting off of the Zoloft was a HORRIBLE experience, but once I got over the withdrawal symptoms, I felt great. Perhaps once you get your thyroid hormones stabilized, you won't have the need for any anti-anxiety meds. And perhaps neither one of us will be needing our ADD meds. Either way, best of luck to you.
you have to taper...you will have mild withdrawal, mine lasted a couple of weeks...it isn't too bad, just a bit uncomfortable. Good luck. I will post more later on the taper.
Are the 150 mcg of Levo and 30 of Cytomel your current meds and dosage? What would you list as your most bothersome symptoms right now? Other than being frustrated with all these questions?
I also take a garbage bag of stuff to manage my serious for of Bi Polar. I take Lithium, Levoxol (thyroid med), Cymbalta, Wellbutrin, cytomel (thyroid med), Tamazapan (for sleep), birth control pills to regulate hormone levels, Lamictal (and I just stopped the abilify). I feel like a junkie - and I happen to be a recovering alcoholic and addict, so I have to be very careful about what meds I take. Does tardive dyskenesia usually go away after a short period of time?
i would rather go back on armour or nature-throid (now that the armour formulation has been altered), but could synthroid (and possibly the addition of cytomel) be just as effective in ameliorating my symptoms? i've read a lot of accounts of people who are disappointed with their treatment and continue to have a lot of unresolved symtpoms. i like to stay informed so as to be my own advocate, but it is hard to find any fluff-free straight-forward information.
you will experience some rebound pain when you come off the pain meds this is normal i have an an auto immune disorder as a result of liver disease, the pain is somwhat comparable to fibro.
MedHelp Health Answers